Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 33, NWS Memphis, TN

April 3, 2007Hardeman County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Apr 3, 2007, 8:17 PM CDT for Hardeman County, Tennessee. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 3, 2007, 8:17 PM CDT (01:17 UTC)
Expired
Apr 3, 2007, 9:00 PM CDT
In force
43 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Hardeman County, TN

The radar

The Memphis radar (KNQA), 84 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 3:12 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 1.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2007-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2532 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2007-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2532 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1366 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 040117
SVRMEG
TNC069-040200-
/O.NEW.KMEG.SV.W.0033.070404T0117Z-070404T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
817 PM CDT TUE APR 3 2007

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 900 PM CDT

* AT 813 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WHITEVILLE...OR ABOUT 11 MILES WEST OF BOLIVAR...AND MOVING EAST AT
  30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CLOVERPORT AND SILERTON.

.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3539 8886 3533 8879 3521 8880 3521 8890
      3522 8891 3523 8925 3539 8926 3542 8886

$$
1 follow-up statement
000 
WWUS54 KMEG 040137
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
837 PM CDT TUE APR 3 2007

TNC069-040200-
/O.CON.KMEG.SV.W.0033.000000T0000Z-070404T0200Z/
HARDEMAN TN-
837 PM CDT TUE APR 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR HARDEMAN COUNTY...

AT 834 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BOLIVAR...MOVING EAST AT 30 MPH.

AT 837 PM CDT...SPOTTERS ALSO REPORTED PENNY SIZE HAIL WITH ANOTHER 
SEVERE THUNDERSTORM IN MIDDLETON IN SOUTHEAST HARDEMAN COUNTY.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HORNSBY
AND POCAHONTAS.

.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3534 8890 3533 8879 3521 8880 3509 8878
      3501 8881 3521 8906 3536 8903 3537 8897

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 1:53 PM CDT, 6 hours 24 minutes earlier.

Area forecast discussion, Apr 3, 1:53 PM CDT, 6 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
153 PM CDT TUE APR 3 2007

.DISCUSSION...
STILL LOOKING AT A RISK OF SEVERE WEATHER...LIKELY MOVING THROUGH
THE MIDSOUTH LATE AFTERNOON/EVENING AHEAD OF A STRONG COLD FRONT.

18Z LZK SOUNDING AND LATE MORNING AIRCRAFT SOUNDINGS AT MEMPHIS
INDICATE A WARM LAYER AT 900 MB TO 750 MB...EFFECTIVELY CAPPING
DEEP MOIST CONVECTION. THIS CAP IS GRADUALLY ERODING...AS SURFACE
TEMPS OVER NORTHERN AR REACH THE LOWER 80S WITH DEWPOINTS IN THE
MID 60S. GOES VISIBLE IMAGERY INDICATED LINEAR ORIENTED TOWERING
CU DEVELOPING OVER THIS AREA... AHEAD OF THE FRONT WHICH ROUGHLY
EXTENDED ALONG INTERSTATE 44 AT DISCUSSION TIME.

EXPECT A MULTI SEGMENT LINEAR MCS TO BECOME BETTER ORGANIZED OVER
THE OZARKS LATE THIS AFTERNOON WHICH SHOULD MOVE THROUGH THE
MIDSOUTH THIS EVENING. 18Z SPC MESOANALYSIS ESTIMATED CAPES WERE
APPROACHING 2000 J/KG OVER THE MIDSOUTH. WITH MARGINAL SHEAR...LARGE
HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER
THREATS. GIVEN THE HIGH INSTABILITY...AN ISOLATED TORNADO OR TWO
CANNOT BE RULED OUT NEAR BOUNDARIES AND OTHER LOCALIZED SOURCES OF
HIGHER HELICITY. WHAT TORNADO THREAT THERE IS SHOULD DECREASE
BY LATE EVENING AS INSTABILITY MODERATES.

POST FRONTAL AIRMASS CHANGE WILL BE DRAMATIC... COURTESY OF
SIGNIFICANTLY COOLER AND DRIER CANADIAN AIR. VERY LOW DEWPOINTS
AND LIGHT WINDS WILL LIKELY RESULT IN SUBFREEZING MINIMUM TEMPS
THIS WEEKEND. SOME QUESTION PERSISTS CONCERNING THE AMOUNT OF MID
AND HIGH CLOUDS...BUT THE LOW DEWPOINTS REMAIN AND WINDS SHOULD BE
LIGHT BY LATE THURSDAY. 1000 TO 500 MB THICKNESSES OF 5220 M ARE
CERTAINLY UNUSUAL FOR EARLY/MID APRIL. WILL MENTION MORNING FROST
IN THE WEEKEND PERIODS AND MAINTAIN MENTION OF POSSIBLE FREEZING
TEMPS IN THE HAZARDOUS WEATHER OUTLOOK.

PWB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  50  63  40  60 /  70   0   0   0
MKL  47  61  30  56 /  70   0   0   0
JBR  47  62  35  57 /  40   0   0   0
TUP  56  66  37  59 /  80   0   0   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Apr 3, 2:55 PM CDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
255 PM CDT TUE APR 3 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-041030-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
255 PM CDT TUE APR 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT OVER MOST OF THE MIDSOUTH. THE MODERATE RISK AREA IS ROUGHLY
NORTH OF A CLARKSDALE TO CORINTH MISSISSIPPI LINE. A SLIGHT RISK OF
SEVERE WEATHER EXISTS SOUTH OF THIS LINE.

A STRONG COLD FRONT WILL MOVE THROUGH THE MIDSOUTH THIS EVENING AND
EARLY WEDNESDAY MORNING. SCATTERED TO NUMEROUS THUNDERSTORMS WILL
OCCUR ALONG AND AHEAD OF THE FRONT. SEVERE THUNDERSTORMS ARE
EXPECTED...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS.
ISOLATED TORNADOES WILL ALSO BE POSSIBLE...MAINLY IN THE MODERATE
RISK AREA. STORMS WILL LIKELY AFFECT NORTHEAST ARKANSAS AND THE
MISSOURI BOOTHEEL BETWEEN 3 PM AND 7 PM...AND WESTERN TENNESSEE
BETWEEN 4 PM AND 10 PM. THE STORMS WILL LIKELY IMPACT NORTHEAST
MISSISSIPPI BETWEEN 8 PM AND 1 AM WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

COLDER AIR WILL MOVE IN BEHIND THE FRONT AND REMAIN OVER THE
MIDSOUTH THROUGH FRIDAY. TEMPERATURES THURSDAY AND FRIDAY MORNINGS
COULD BE NEAR THE FREEZING POINT. OVER THE WEEKEND...FREEZING LOW
TEMPERATURES ARE LIKELY ACROSS MUCH OF THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON...
THROUGH THE EVENING.

PWB

In the hours before

Special weather statement, Apr 3, 7:24 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
724 PM CDT TUE APR 3 2007

TNZ021-040100-
CARROLL TN-
724 PM CDT TUE APR 3 2007

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CARROLL COUNTY.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER MIDDLE FORK AT 724 PM CDT...
MOVING EAST AT 35 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN CARROLL COUNTY...INCLUDING THE CITY OF HUNTINGDON...SHOULD
MONITOR THIS STORM CLOSELY.
Local storm report, Apr 3, 8:00 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
800 PM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     TORNADO          1 W LAKE CITY           35.82N 90.47W
04/03/2007                   CRAIGHEAD          AR   LAW ENFORCEMENT

0710 PM     HAIL             LEACHVILLE              35.92N 90.26W
04/03/2007  E1.75 INCH       MISSISSIPPI        AR   TRAINED SPOTTER

0722 PM     HAIL             2 S BAY                 35.71N 90.56W
04/03/2007  E1.00 INCH       CRAIGHEAD          AR   TRAINED SPOTTER

0735 PM     TSTM WND DMG     3 SE TRENTON            35.94N 88.90W
04/03/2007                   GIBSON             TN   LAW ENFORCEMENT

            TREES DOWN

&&

SVR
Local storm report, Apr 3, 8:02 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
802 PM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     TORNADO          1 W LAKE CITY           35.82N 90.47W
04/03/2007                   CRAIGHEAD          AR   LAW ENFORCEMENT

0710 PM     HAIL             LEACHVILLE              35.92N 90.26W
04/03/2007  E1.75 INCH       MISSISSIPPI        AR   TRAINED SPOTTER

0722 PM     HAIL             2 S BAY                 35.71N 90.56W
04/03/2007  E1.00 INCH       CRAIGHEAD          AR   TRAINED SPOTTER

0735 PM     TSTM WND DMG     3 SE TRENTON            35.94N 88.90W
04/03/2007                   GIBSON             TN   LAW ENFORCEMENT

            TREES DOWN

0758 PM     HAIL             HUMBOLDT                35.82N 88.91W
04/03/2007  E0.88 INCH       GIBSON             TN   TRAINED SPOTTER

&&

SVR
Local storm report, Apr 3, 8:04 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
804 PM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     TORNADO          1 W LAKE CITY           35.82N 90.47W
04/03/2007                   CRAIGHEAD          AR   LAW ENFORCEMENT

0710 PM     HAIL             LEACHVILLE              35.92N 90.26W
04/03/2007  E1.75 INCH       MISSISSIPPI        AR   TRAINED SPOTTER

0722 PM     HAIL             2 S BAY                 35.71N 90.56W
04/03/2007  E1.00 INCH       CRAIGHEAD          AR   TRAINED SPOTTER

0735 PM     TSTM WND DMG     3 SE TRENTON            35.94N 88.90W
04/03/2007                   GIBSON             TN   LAW ENFORCEMENT

            TREES DOWN

0758 PM     HAIL             HUMBOLDT                35.82N 88.91W
04/03/2007  E0.88 INCH       GIBSON             TN   TRAINED SPOTTER

0803 PM     HAIL             HUMBOLDT                35.82N 88.91W
04/03/2007  E1.00 INCH       GIBSON             TN   TRAINED SPOTTER

&&

SVR
Local storm report, Apr 3, 8:11 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
811 PM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 PM     HAIL             2 S BAY                 35.71N 90.56W
04/03/2007  E1.00 INCH       CRAIGHEAD          AR   TRAINED SPOTTER

0735 PM     TSTM WND DMG     3 SE TRENTON            35.94N 88.90W
04/03/2007                   GIBSON             TN   LAW ENFORCEMENT

            TREES DOWN

0758 PM     HAIL             HUMBOLDT                35.82N 88.91W
04/03/2007  E0.88 INCH       GIBSON             TN   TRAINED SPOTTER

0803 PM     HAIL             HUMBOLDT                35.82N 88.91W
04/03/2007  E1.00 INCH       GIBSON             TN   TRAINED SPOTTER

0803 PM     HAIL             LEXINGTON               35.65N 88.39W
04/03/2007  E1.00 INCH       HENDERSON          TN   EMERGENCY MNGR

&&

SVR
Local storm report, Apr 3, 8:15 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
815 PM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 PM     HAIL             2 S BAY                 35.71N 90.56W
04/03/2007  E1.00 INCH       CRAIGHEAD          AR   TRAINED SPOTTER

0735 PM     TSTM WND DMG     3 SE TRENTON            35.94N 88.90W
04/03/2007                   GIBSON             TN   LAW ENFORCEMENT

            TREES DOWN

0758 PM     HAIL             HUMBOLDT                35.82N 88.91W
04/03/2007  E0.88 INCH       GIBSON             TN   TRAINED SPOTTER

0803 PM     HAIL             HUMBOLDT                35.82N 88.91W
04/03/2007  E1.00 INCH       GIBSON             TN   TRAINED SPOTTER

0803 PM     HAIL             LEXINGTON               35.65N 88.39W
04/03/2007  E1.00 INCH       HENDERSON          TN   EMERGENCY MNGR

0803 PM     HAIL             4 S MARKED TREE         35.47N 90.42W
04/03/2007  E1.00 INCH       POINSETT           AR   TRAINED SPOTTER

&&

SVR

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 7:10 PM CDTSevere Thunderstorm WarningMEGWeakley50 min
Apr 3, 7:37 PM CDTSevere Thunderstorm WarningMEGLauderdale38 min
Apr 3, 8:00 PM CDTSevere Thunderstorm WarningMEGTipton45 min
Apr 3, 8:05 PM CDTSevere Thunderstorm WarningMEGHenderson25 min
Apr 3, 8:20 PM CDTSevere Thunderstorm WarningMEGDecatur25 min
Apr 3, 8:33 PM CDTTornado WarningMEGDecatur, Henderson30 min
Apr 3, 8:45 PM CDTSevere Thunderstorm WarningMEGShelby, Tipton45 min
Apr 3, 9:08 PM CDTSevere Thunderstorm WarningMEGMcNairy52 min
Apr 3, 9:16 PM CDTTornado WarningMEGMcNairy34 min
Apr 3, 9:27 PM CDTSevere Thunderstorm WarningMEGShelby48 min
Apr 3, 9:53 PM CDTSevere Thunderstorm WarningMEGFayette37 min
Apr 4, 3:48 AM CDTFreeze WatchMEGCarroll, Chester, Crockett, Decatur, Dyer, Fayette and 13 more24 hr
Apr 4, 3:48 AM CDTFreeze WarningMEGCarroll, Chester, Crockett, Decatur, Dyer, Gibson and 11 more28 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.